I began taking buspirone about 4 days ago. Taking 10mg morning and night. I struggle with anxiety. I do feel like my anxiety has been better, but I cannot get more than 5-4 hours of sleep at night. I also noticed my heart rate has been lower most of the time, which is fine. But last night while I was relaxing my heart rate sped way up and I felt like my heart was beating irregularly! It really freaked me out! Is the insomnia and weird heart beating a side effect that will go away? I would be disappointing if they would not... as I do fee like this medication is helping my anxiety.
Anyone experience weird heart rate/irregular heart beat when they began buspirone>
- 11 Dec 2019 by nan521
- 5 June 2020
- anxiety, insomnia, cardiac arrhythmia, generalized anxiety disorder, buspirone, sleep, heart, heart rate
I would also like to add that I was on Lexapro a year ago, so I know that these medications do not work immediately! The heart beat/rate is what really startled me.
This is my third week on it it's been a roller coaster ride for sure first week 15mg twice a day felt tired and Spacey second week had a couple good days and bad days didn't wanna go anywhere or do anything and insomnia was horrible two or three hours a night last night I finally slept 8 hours took the kids to school and came home and was sleepy around noon my mood became engergized now i feel shaky gonna talk to the doctor this friday also experiencing confusion doctor keeps telling me to stick with it. I'm now doing 10 mg twice a day and I'm eating with food dizzy after taking it. Hope this helps no one has replied to my question.
These are common side effects and generally resolve within a few days to a week or so:
Common (1% to 10% of users): Tachycardia/palpitations, chest pain"
Common (1% to 10% of users): Insomnia, nervousness, excitement, dream disturbances"
When I first started buspirone many years ago I remember these exact same side effects but they went away after only about a week and they got better day by day. I think if you can give it a bit more time they'll disappear pretty quickly.
Best regards and I hope you're feeling better soon!
I’m also on 10mg and that is something that is very common at night including sweats but after 3 weeks I did notice that side effect did go away
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.